MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC (FRANKSVILLE) PROLARYN GEL; SYSTEM, VOCAL CORD MEDIALIZATION

MERZ NORTH AMERICA, INC (FRANKSVILLE) PROLARYN GEL; SYSTEM, VOCAL CORD MEDIALIZATION
Catalog Number 8602M0K5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Autoimmune Disorder (1732); Hypersensitivity/Allergic reaction (1907); Necrosis (1971)
Date of Event 12/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Case description: this spontaneous report was received from a us physician and concerns a 2 year old male patient.He was injected with 0.3 ml of prolaryn gel, for a laryngeal cleft.The patient did fine post treatment.After the prolaryn gel injection, the patient experienced laryngeal necrosis.He went home and came back with stridor and difficulty breathing.The physician treated the patient for croup for a day.The patient went home and came back the next day and had to be incubated.He was taken to the operating room by another physician and a scope demonstrated laryngeal necrosis.The outcome of the event was unknown.
 
Additional Manufacturer Narrative
This case was assessed by merz north america as serious.The event of laryngeal necrosis was assessed as unexpected based on the currently valid us instructions for use leaflet of prolaryn gel and possibly related to the treatment with prolaryn gel.The reported stridor, difficulty breathing, and croup are considered to be symptoms of laryngeal necrosis and therefore were not coded.Based on the information provided, this case was assessed as reportable to the fda as the event of laryngeal necrosis was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.
 
Event or Problem Description
Case description: this spontaneous report was received from a us physician and concerns a 2-year-old male patient.He was injected with 0.3 ml of prolaryn gel, for a laryngeal cleft.The patient did fine post treatment.After the prolaryn gel injection, the patient experienced laryngeal necrosis.He went home and came back with stridor and difficulty breathing.The physician treated the patient for croup for a day.The patient went home and came back the next day and had to be incubated.He was taken to the operating room by another physician and a scope demonstrated laryngeal necrosis.The outcome of the event was unknown.Follow up information was received on 23-feb-2026: the event's possible allergic reaction and localized vasculitis were added.The patient was injected with prolaryn gel, into the interarytenoid space due to findings of a type 1 laryngeal cleft, on 17-dec-2025.Batch number was reported as a00219040 (expiry date: 06-sep-2027).The batch record review was received and the lot number for prolaryn gel was confirmed as a00219040 (expiry date: 06-sep-2027).A lot search in the global safety database was conducted.There were no intraoperative difficulties with the procedure or injection.The patient's medical history included trisomy 21 with dysphagia, aspiration and reflux.Concomitant medication included prilosec and iron.He had no known drug allergies (reported as nkda).On (b)(6) 2025, after the prolaryn gel injection, the patient experienced laryngeal necrosis, a possible allergic reaction and localized vasculitis.As a corrective treatment, he was placed on airway anti-inflammatory regimen with inhaled ciprodex.It was possible that this treatment assisted with the patients healing.If he did not heal well, he possibly had a severe airway obstruction.The patient was scoped a week later and had resolution of laryngeal necrosis.He was doing well at the time of this report.Cultures and pathology were negative.The provider did not have a specific date of resolution, but on (b)(6) 2026, in-office laryngoscopy demonstrated a well-healed larynx.The provider believed that a possible allergic reaction that the patient had to the prolaryn gel or a localized vasculitis due to this.The outcome of the event laryngeal necrosis was considered as resolved (changed from unknown).The outcome of the events possible allergic reaction and localized vasculitis was considered as resolved.In the opinion of the reporter, the events were related to prolaryn gel.Therefore, the causality for the event laryngeal necrosis was changed from reasonable possibility/suspected to related.
 
Additional Manufacturer Narrative
This case was assessed by merz north america as serious.The event of laryngeal necrosis was assessed as unexpected based on the currently valid us instructions for use leaflet of prolaryn gel and possibly related to the treatment with prolaryn gel.The reported stridor, difficulty breathing, and croup are considered to be symptoms of laryngeal necrosis and therefore were not coded.Based on the information provided, this case was assessed as reportable to the fda as the event of laryngeal necrosis was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.Merz causality re-assessment due to follow-up information received on 23-feb-2026: the batch record review for prolaryn gel, lot a00219040, was normal, no nonconformance reports, corrective/preventive actions related to this lot.A lot search in the global safety database was conducted on the reported lot (batch a00219040) and no similar events were noted.The events possible allergic reaction and localized vasculitis were added.The outcome of the event laryngeal necrosis was considered as resolved.In the opinion of the reporter, the event laryngeal necrosis was related to prolaryn gel.This case was assessed by merz north america as serious.The added events of injection site hypersensitivity and injection site vasculitis were assessed as unexpected based on the currently valid us instructions for use leaflet of prolaryn gel.The events of injection site hypersensitivity and injection site vasculitis were coded out of an abundance of caution.There is a possibility that an allergic reaction could lead to vasculitis and subsequent tissue necrosis due to compromised blood flow.The provider was unable to confirm the diagnosis of the two added events, however, the corrective treatments that included inhaled anti-inflammatory regimen, followed by resolution of the reported events suggests that the added events were possible.Possible confounding factors in this case includes the patient medical history of trisomy 21, as trisomy 21 is associated with a high prevalence of upper airway anomalies and possible compromised tissue.Nevertheless, the reported events occurred in a compatible local and temporal relationship and a contributory role of injection with prolaryn gel cannot be ruled out with certainty.Causality is therefore assessed as possibly related to the treatment with prolaryn gel.Causality for the previously reported event remains unchanged as possibly related to the treatment with prolaryn gel.Based on the information provided, this case was assessed as reportable to the fda as the events of laryngeal necrosis, injection site hypersensitivity and injection site vasculitis were deemed to meet the serious injury criteria of required intervention to prevent permanent damage.

Brand Name
PROLARYN GEL
Common Device Name
SYSTEM, VOCAL CORD MEDIALIZATION
Manufacturer (Section D)
MERZ NORTH AMERICA, INC (FRANKSVILLE)
4133 courtney street, suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC (RALEIGH)
6501 six forks rd
raleigh NC 27615
Manufacturer Contact
juan daccach
6501 six forks road
raleigh 27615
919 582-8000
MDR Report Key24200235
Report Number3013840437-2026-00014
Device Sequence Number20207437
Product Code MIX
UDI-Device IdentifierM2138602M0K55
UDI-Public+M2138602M0K55/$$3270906A00219407
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K060815
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8602M0K5
Device Lot NumberA00219040
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IRON (IRON).; PRILOSEC [OMEPRAZOLE] (OMEPRAZOLE).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age36 MO
Patient SexMale